Alert archive / Massachusetts / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Nov 13, 2021, 6:49 PM EST for Barnstable County, Massachusetts. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 13, 2021, 6:49 PM EST (23:49 UTC)
- Expired
- Nov 13, 2021, 7:30 PM EST
- In force
- 41 min
- Issued by
- NWS Boston/Norton, MA
- Hail
- 0.25 in
- Wind
- 40
County Barnstable County, MA
The radar
The Boston radar (KBOX), 93 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988
WWUS81 KBOX 132349
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
649 PM EST Sat Nov 13 2021
MAZ022-140030-
Barnstable MA-
649 PM EST Sat Nov 13 2021
...A strong thunderstorm will impact portions of northeastern
Barnstable County through 730 PM EST...
At 648 PM EST, Doppler radar was tracking a strong thunderstorm over
Wellfleet, or 12 miles north of Brewster, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Eastham, Wellfleet and Truro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4180 6998 4183 7001 4189 7000 4189 7002
4190 7000 4191 7000 4191 7002 4193 7002
4193 7007 4192 7005 4190 7007 4191 7007
4199 7008 4203 7004 4194 6998 4185 6994
TIME...MOT...LOC 2348Z 217DEG 67KT 4192 7003
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
SmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Nov 13, 2:57 PM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 13, 2:57 PM EST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
257 PM EST Sat Nov 13 2021
.SYNOPSIS...
A fast moving cold front pushes through the region this evening.
A cluster of showers with perhaps a few strong to severe
thunderstorms capable of locally damaging wind gusts will cross
the region by 7 pm. The rain could end as snow showers across
the higher elevations. Sunday will feature dry and seasonable
weather. Low pressure moves up the coast Sunday night and
Monday, bringing showers and some snow in the higher terrain.
Another cold front swings through late Thursday with more
showers. Temperatures start the week seasonable cool, then warm
above normal for Wednesday and Thursday, then cool again behind
the cold front for Friday and Saturday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Highlights...
* Cluster of showers with isolated strong to severe storms,
capable of locally damaging winds gusts between 3 and 7 pm
* Rain ends as a quick burst of snow mainly above 1500 ft, with
dusting to half inch possible early this evening.
Details...
Scattered showers with embedded thunder could bring isolated
damaging wind gusts up to 60 mph along with small hail mainly
through 7PM. A brief tornado or two also cannot be ruled out. And
finally, the rain could end as a quick burst of snow mainly above
1500 ft, with a dusting to perhaps half an inch of accumulation
possible. Talk about a weather whiplash!
Any lingering showers or isolated thunderstorms will exit the
eastern MA coast by early evening. As colder air rushes in aloft and
lapse rates steepen, westerly wind gusts of up to 40 mph will
continue through the overnight hours, gradually diminishing after
midnight as a ridge of high pressure builds to our south. Overnight
lows should mainly be in the lower to middle 30s except a bit milder
in the Urban Heat Islands and immediate coast. The boundary layer
will be well mixed enough to prevent radiational cooling from being
maximized, even across the outlying areas.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Sunday...
The ridge of high pressure to our south slides offshore as more
shortwave energy drops southeast into the Great Lakes. While we
should see plenty of sunshine during the first part of the day,
expect more mid to high level cloudiness to overspread the region
from the west later in the day. It will remain dry, however, except
that it will feel considerably cooler than what we have been
experiencing of late. Highs mainly in the lower 50s across Southern
New England except mid to upper 40s across the higher elevations.
Interestingly enough, this is actually right about average for this
time of the year.
Sunday night...
A positively tilted H5 trough digs from the Great Lakes into the
Ohio River valley overnight Sunday and becomes neutrally tilted by
early Monday morning. A secondary low develops offshore just outside
the 70W/40N benchmark and eventually lifts into Gulf of Maine and
Nova Scotia.
Overall, a glancing blow anticipated with this next system. Good
agreement at this point in time between deterministic and
probabilistic guidance. We should see the secondary low develop far
enough offshore to keep the heaviest precipitation and strongest
winds off land.
With 925mb temperatures below 0C north and west of the I-95
corridor, have chance for snow showers, mixed with rain at times
outside of the higher elevation across interior MA and CT. Rain
showers elsewhere, perhaps a brief heavy downpour across
southeastern MA and RI. Overall, not expecting any hydrologic issues
and nothing beyond a few tenths of an inch of snow.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Big Picture...
Low pressure over Quebec will swing a trough over New England
Monday, then pulls it northeast through the Maritimes. A weak ridge
moves over New England Tuesday and Wednesday. The next shortwave
moves along the Canadian border, then lifts north through Eastern
Canada. As it does so, it swings another trough across New England
on Friday.
Upper heights start the week a little lower than normal, then build
to above normal heights as the upper ridge moves overhead. The late
week low and trough will push heights below normal again for Friday
and Saturday. Surface temperatures can trend similar to these height
changes, so expect a cool start to the week, then milder Wednesday
and Thursday, then finishing cooler again Friday and Saturday.
Mass fields are similar through much of next week. Forecast
confidence is moderate-high.
Details...
Monday...Quebec upper low supports a primary surface low in the St
Lawrence Valley. Secondary sfc low forms offshore of Nantucket. With
the positioning of the upper jet along our coast at that time, there
is some uncertainty as to how close the secondary will come. But by
Monday morning the system will be moving off to the northeast, which
suggests any showers will be moving offshore at that time.
The upper trough will carry a minus 30C cold pool as it crosses New
England. The airmass will be simultaneously destabilizing and drying
at this time. This would suggest clearing skies, but there may be
some cloud development in the hills during the afternoon. Mixing
will reach to 900-mb, with temperatures at that level supporting max
sfc temps in the upper 40s and lower 50s.
Tuesday-Wednesday... Upper ridge with surface high pressure will
bring subsidence and dry weather. Expect sunshine Tuesday, then a
mix of sun/clouds Wednesday. The pressure gradient may be enough to
support gusty west winds Tuesday, but this diminishes Tuesday night
and Wednesday. Mixing again reaches 900-mb Tuesday, but the layer is
more shallow Wednesday. Temperatures will again reach the upper 40s
and lower 50s Tuesday, but warming into the 50s Wednesday even in
the more shallow layer. Meanwhile, temperatures each morning will
reach the upper 20s and 30s.
Thursday...Low pressure in Canada will swing a cold front through
the Northeast on Thursday. Frontal timing suggest passage through
Srn New England Thursday afternoon and evening. Expect increasing
southwest winds with gusts 20-25 mph. Showers should develop along
and leading the front, then move offshore Thursday night. Expect a
seasonably mild day with temps reaching the mid 50s to mid 60s.
Friday-Saturday... High pressure builds east to finish the week.
Another upper trough and cold pool move overhead Friday, so expect
gusty west-northwest winds and cooler temperatures, but also enough
dry air for fair weather. The pressure gradient diminishes next
Saturday as the high moves overhead. That should bring light wind
and plenty of subsidence, so continued fair weather. Temps aloft
support max sfc temps again in the mid 40s to mid 50s. Radiational
cooling Friday night and dew points in the 20s suggest min temps in
the 20s.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Rest of today...High confidence.
VFR conditions through early afternoon. The main concern will
be from 20z through 00z...when a cluster of brief heavy showers
that may be accompanied by a few rumbles of thunder, gusty-
strong winds and even small hail/graupel. Could even see a touch
of snow along the east slopes of the Berks and extreme northern
Worcester Hills before it ends. Not out of the question that as
the showers moves through there could be a brief (1-2 hr)
period of MVFR to IFR conditions. Winds will shift to the W and
gusts of 25 to 35 knots are expected with this activity. Cannot
rule out a few spots seeing gusts greater than 40 kts a times in
any heavier showers.
Tonight...High confidence.
Any remaining showers exit eastern MA coast by 01Z. Any MVFR
conditions quickly improve to VFR. W wind gusts of 25 to 35
knots early in the evening, which will gradually diminish as the
night wears along.
Sunday...High Confidence.
VFR conditions with winds shifting from the W to the SW at 5-10
knots.
Sunday night...Moderate Confidence.
MVFR with localized IFR conditions. Mixed rain/snow showers
across the interior terminals. SW winds at 5-10 knots.
KBOS Terminal...High Confidence in TAF. Cluster of fast moving
showers perhaps with rumble of thunder/gusty winds will cross
the region between 21Z and 01Z.
KBDL Terminal...High Confidence in TAF. Cluster of fast moving
showers perhaps with rumble of thunder/gusty winds will cross
the region between 19Z and 23Z.
Outlook /Monday through Thursday/...
Monday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA.
Monday Night through Wednesday Night: VFR. Breezy.
Thursday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
* Severe Thunderstorm Watch for waters south of Rhode Island.
Today and tonight...High Confidence. SE winds of 10 to 15 knots
through early afternoon will shift to the SW and then W during
the late afternoon and evening hours. As this happens...wind
gusts will also increase to between 30 and 40 knots behind a
strong cold front. A brief round of showers and thunderstorms
with brief gusts above 40 kt along with small hail may occur
between 3-7 PM. There is also the low threat of a waterspout.
Therefore, a Severe Thunderstorm Watch has been issued for
waters south of RI. Gale Warnings are also posted for all
waters. Seas should build to between 6 and 10 feet with the
highest seas across our southern outer- waters where the fetch
is the longest.
Sunday...High Confidence. A ridge of high pressure building to
our south will have dropped winds to small craft levels across
most of our waters by or shortly after daybreak. These winds
will continue to diminish and drop below small craft thresholds
by afternoon. However, 5 foot seas will linger a bit longer
across some of the outer-waters.
Outlook /Monday through Thursday/...
Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas. Chance of rain showers.
Monday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.
Tuesday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.
Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of seas approaching 5 ft.
Wednesday: Winds less than 25 kt.
Wednesday Night: Low risk for Small Craft Advisory winds with
gusts up to 20 kt.
Thursday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas. Slight chance of rain
showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 7 AM EST Sunday for ANZ232>235-237-255-256.
Gale Warning from 7 PM this evening to 7 AM EST Sunday for
ANZ230-236.
Gale Warning from 7 PM this evening to 8 AM EST Sunday for
ANZ231-250-251-254.
&&
SYNOPSIS...WTB/Chai
NEAR TERM...Chai
SHORT TERM...Chai
LONG TERM...WTB
AVIATION...WTB/Chai
MARINE...WTB/ChaiHazardous weather outlook, Nov 13, 4:32 PM EST, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 432 PM EST Sat Nov 13 2021 MAZ002>024-026-142145- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Northern Middlesex MA- 432 PM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-RIZ001>008-142145- Hartford CT-Tolland CT-Windham CT-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 432 PM EST Sat Nov 13 2021 ...SEVERE THUNDERSTORM WATCH 549 IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, and Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ235-237-256-142145- Rhode Island Sound-Block Island Sound- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 432 PM EST Sat Nov 13 2021 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... ...SEVERE THUNDERSTORM WATCH 549 IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ232>234-255-142145- Nantucket Sound-Vineyard Sound-Buzzards Bay- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 432 PM EST Sat Nov 13 2021 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231-250-251-254-142145- Cape Cod Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 432 PM EST Sat Nov 13 2021 ...GALE WARNING IN EFFECT UNTIL 8 AM EST SUNDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ236-142145- Narragansett Bay- 432 PM EST Sat Nov 13 2021 ...SEVERE THUNDERSTORM WATCH 549 IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-142145- Boston Harbor- 432 PM EST Sat Nov 13 2021 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Nov 13, 3:46 PM EST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
346 PM EST Sat Nov 13 2021
CTZ002>004-MAZ009-011-132130-
Hartford CT-Tolland CT-Windham CT-Western Hampden MA-
Eastern Hampden MA-
346 PM EST Sat Nov 13 2021
...Strong thunderstorms will impact portions of west central Windham,
Tolland, Hartford and southern Hampden Counties through 430 PM EST...
At 346 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Granby to near Windsor to near Middlefield.
Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, East Hartford, Enfield, Southington, Glastonbury,
Newington, Vernon, Windsor, Agawam, Wethersfield, Mansfield, South
Windsor, Farmington, Simsbury and Bloomfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
A Severe Thunderstorm Watch remains in effect until 700 PM EST for
northern Connecticut.
&&
LAT...LON 4209 7222 4169 7220 4171 7224 4161 7233
4159 7239 4158 7246 4165 7253 4163 7271
4158 7276 4155 7287 4156 7294 4163 7293
4164 7299 4179 7302 4181 7295 4197 7289
4197 7303 4204 7301 4204 7306 4208 7306
TIME...MOT...LOC 2046Z 250DEG 45KT 4197 7280 4184 7269 4149 7277
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SmithSpecial weather statement, Nov 13, 4:41 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
441 PM EST Sat Nov 13 2021
CTZ003-004-MAZ011-012-RIZ001-132230-
Tolland CT-Windham CT-Southern Worcester MA-Eastern Hampden MA-
Northwest Providence RI-
441 PM EST Sat Nov 13 2021
...Strong thunderstorms will impact portions of Windham, northeastern
Tolland, south central Worcester and southeastern Hampden Counties
through 530 PM EST...
At 441 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Stafford to Chaplin to near Canterbury.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Mansfield, Windham, Plainfield, Killingly, Webster, Southbridge,
Stafford, Dudley, Putnam, Thompson, Sturbridge, Monson, Brooklyn,
Woodstock, Willington, Hampden, Canterbury, Ashford, Pomfret and
Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
A Severe Thunderstorm Watch remains in effect until 700 PM EST for
northern Connecticut...and Rhode Island.
&&
LAT...LON 4166 7212 4204 7238 4203 7180 4164 7179
4165 7186 4163 7196
TIME...MOT...LOC 2141Z 235DEG 38KT 4197 7224 4180 7212 4166 7202
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SmithSpecial weather statement, Nov 13, 5:45 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
545 PM EST Sat Nov 13 2021
MAZ013-016>021-132330-
Eastern Plymouth MA-Southern Bristol MA-Western Norfolk MA-
Northern Bristol MA-Southern Plymouth MA-Western Plymouth MA-
Eastern Norfolk MA-
545 PM EST Sat Nov 13 2021
...Strong thunderstorms will impact portions of east central Norfolk,
Plymouth and central Bristol Counties through 630 PM EST...
At 545 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Brockton to near Berkley to Fall River.
Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
New Bedford, Brockton, Fall River, Plymouth, Taunton, Weymouth,
Braintree, Randolph, Stoughton, Bridgewater, Marshfield, Marion,
Middleborough, Easton, Hingham, Wareham, Somerset, Scituate, Pembroke
and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4176 7073 4169 7118 4184 7109 4212 7113
4226 7082 4224 7077 4225 7077 4209 7064
4205 7066 4202 7062 4204 7066 4202 7068
4200 7064 4201 7060 4199 7063 4201 7071
4198 7065 4195 7065 4194 7057
TIME...MOT...LOC 2245Z 255DEG 39KT 4206 7105 4186 7102 4170 7110
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ChaiSpecial weather statement, Nov 13, 6:49 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
649 PM EST Sat Nov 13 2021
MAZ022-140030-
Barnstable MA-
649 PM EST Sat Nov 13 2021
...A strong thunderstorm will impact portions of northeastern
Barnstable County through 730 PM EST...
At 648 PM EST, Doppler radar was tracking a strong thunderstorm over
Wellfleet, or 12 miles north of Brewster, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Eastham, Wellfleet and Truro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4180 6998 4183 7001 4189 7000 4189 7002
4190 7000 4191 7000 4191 7002 4193 7002
4193 7007 4192 7005 4190 7007 4191 7007
4199 7008 4203 7004 4194 6998 4185 6994
TIME...MOT...LOC 2348Z 217DEG 67KT 4192 7003
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SmithThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 9:39 PM EST | Gale Warning | BOX | 29 hr | |
| Nov 13, 4:09 PM EST | Severe Thunderstorm Warning | BOX | Hampden | 15 min |
| Nov 13, 4:45 PM EST | Special Marine Warning | BOX | 60 min | |
| Nov 13, 5:01 PM EST | Severe Thunderstorm Warning | BOX | Worcester | 26 min |
| Nov 13, 5:08 PM EST | Tornado Warning | BOX | Bristol | 24 min |
| Nov 13, 5:12 PM EST | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 44 min |
| Nov 13, 5:17 PM EST | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Worcester | 7 min |
| Nov 13, 5:21 PM EST | Tornado Warning | BOX | Bristol, Norfolk | 24 min |
| Nov 13, 5:22 PM EST | Special Marine Warning | BOX | 53 min | |
| Nov 13, 5:26 PM EST | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 32 min |
| Nov 13, 5:45 PM EST | Special Weather Statement | BOX | Bristol, Plymouth | 45 min |
| Nov 13, 5:45 PM EST | Severe Thunderstorm Warning | BOX | Barnstable, Dukes, Plymouth | 60 min |
| Nov 13, 5:47 PM EST | Tornado Warning | BOX | Dukes | 28 min |
| Nov 13, 5:55 PM EST | Severe Thunderstorm Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 25 min |
| Nov 13, 6:02 PM EST | Special Marine Warning | BOX | 58 min | |
| Nov 13, 6:07 PM EST | Tornado Warning | BOX | Barnstable, Dukes | 23 min |
| Nov 13, 6:13 PM EST | Special Marine Warning | BOX | 92 min | |
| Nov 13, 6:27 PM EST | Tornado Warning | BOX | Barnstable | 15 min |
| Nov 13, 5:02 PM EST | Tornado Warning | BOX | Providence | 28 min |
| Nov 13, 3:46 PM EST | Special Weather Statement | BOX | 44 min | |
| Nov 13, 4:41 PM EST | Special Weather Statement | BOX | 49 min |
Nearby
Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.